Flood, Wayne
- When
- September 1, 12:00 AM EST to September 12, 11:59 PM EST
- Where
- Wayne County, 1.56 mi N of Grosse Pt Farms to 1.65 mi SSE of Forest Lawn
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.423, -82.880
Lake St. Clair water level slowly dropped below the flood elevation during the first half of September.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Lake St. Clair water level slowly dropped below the flood elevation during the first half of September. Flooding was observed along the lakeshore areas along Lake St. Clair in Macomb, St. Clair, and Wayne counties through about September 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 31, 10:52 PM EST, 1 hour 8 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1152 PM EDT Mon Aug 31 2020 .AVIATION... Surface cold front passing over Lake Michigan has introduced mid and high-level clouds across the terminals with continued saturation along the front leading to lowering cloud bases through the morning. Increasing low-level moisture ahead of the front and better forcing along the front will provide the chance to see rain showers and some possible rumbles of thunder along with cig trends down to mvfr across KMBS and KFNT later this morning into the afternoon. Lower probabilities exist to see mvfr across KPTK and south into the Metro terminals as the frontal boundary stalls north of the terminals, however, increasing instability ahead of the front will provide the chance to see showers and thunderstorms through the afternoon which could bring periods of mvfr cigs. Better chances for mvfr ceilings come late tonight into Wednesday morning as low pressure swings from the Ohio Valley into Michigan, eventually acting to push the stalled front southward across the terminals. For DTW... High based clouds are expected to push out of the terminal during the mid morning hours with lower-based clouds along the front lagging behind. This could give a period of clear skies which would bring a brief window to see patchy fog before daybreak. A tempo group has been introduced in the TAFs to highlight the best potential for fog and an addition amendment may be warranted given near-term satellite trends. .DTW THRESHOLD PROBABILITIES... * Moderate for ceilings at or below 5000 ft this afternoon and evening. * Low for thunderstorms Tuesday afternoon and evening. && .PREV DISCUSSION... Issued at 326 PM EDT Mon Aug 31 2020 DISCUSSION... Diurnal cumulus should dissipate early this evening leaving mostly clear skies for the evening hours. Clouds increase after midnight with the approach of the cold front. Very little support for showers after about 09z in the Tri Cities region as the main shortwave moves northeast into Lake Superior and Ontario. There is just the hint of moisture advection at 850-700 mbs and that may be enough with the front for the 20 POP after 09z for the Tri Cities and for areas along and northwest of the ridge from 12-18z Tuesday. With the front bisecting the forecast area on Tuesday afternoon from NE to SW, instability increases with temps warming to around 80 and dew points rising into the mid and upper 60s. ML CAPEs should reach 700-900 J/Kg by afternoon with bulk shear around 25 knots. As the convection gets going, there could be some good dynamics with the approach of a weak shortwave from the southwest. That shortwave could be enhanced by convection or have an MCV develop late tonight over MO. In addition, there is good jet dynamics with both a 90 kt jet to the north with the right rear entrance region, and another jet approaching 90 kts to the southwest that gets some left front exit region dyanmics. With all of that, like the idea of higher POPs late Tuesday into Tuesday night. Will go more like 60 percent given the nature of convection, appose to the 80 POPs that MOS offers. Some residual morning showers linger on the east side of the forecast area on Wednesday and then that cold front hangs up to the south. Maybe just close enough for a shower in the far south on Wednesday afternoon, otherwise will have skies become partly cloudy/mostly sunny. The next wave for Thursday and Thursday night pushes a strong cold front through the region with strong autumnal signal. Winds around this system will be strong both ahead and behind the front. Moisture appears to be limited so not much more than a chance of showers and thunderstorms. Behind that system cool air invades for the Labor Day weekend. Another upper wave with a strong cold front is on tap for next Sunday that may linger into Monday, with a reinforcing shot of cool air. MARINE... A weak cold front is tracking through the western Great Lakes this afternoon, with southerly winds of 10 to 20 knots over the marine waters. The front will move into the area tonight, and become nearly stationary on Tuesday. Winds will subsequently be very light Tuesday and Tuesday night outside of any thunderstorms which are triggered by the front. Moderate southwest winds then look to follow for the mid week period, with yet another cold front/wind shift to northwest arrivinh by Friday. A strong low tracking through Ontario over the Weekend may be a period of near gales over Lake Huron, but confidence is low at this time. HYDROLOGY... Stronger wave for late Tuesday afternoon into Tuesday night will bring more widespread rainfall from a quarter to a half inch. Precipitable water increases to around 1.8 inches. In addition, initial Tuesday afternoon convection could have some training or backbuilding potential before the wave Tuesday evening starts to kick out everything with good forward motion. If the stronger dynamics are realized, then there is potential that any heavier rainfall totals could become more than just a localized event. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....AM DISCUSSION...RBP MARINE.......SF HYDROLOGY....RBP You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 417 AM EDT Mon Aug 31 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 417 AM EDT Mon Aug 31 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm development will be possible Tuesday afternoon and Tuesday night as a front boundary stalls out over Lower Michigan. The primary threat with the thunderstorm activity will be heavy rainfall due to slow thunderstorm movement. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 417 AM EDT Mon Aug 31 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm development will be possible Tuesday afternoon and Tuesday night as a front boundary stalls out over Lower Michigan. The primary threat with the thunderstorm activity will be heavy rainfall due to slow thunderstorm movement. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. CB
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2020Every state in 2020This day in weather historyWarnings in Michigan, September 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 920286, 920288, 920289.